Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 21, NWS Wakefield, VA

June 18, 2015Lunenburg County, Nottoway County, Prince Edward County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 18, 2015, 5:33 PM EDT for Lunenburg County, Nottoway County, Prince Edward County, Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 5:33 PM EDT (21:33 UTC)
Expired
Jun 18, 2015, 6:15 PM EDT
In force
42 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Lunenburg County, VA, Nottoway County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:55 PM EDTTSTM WND DMG2 Nw Nottoway, VASEVERAL TREES DOWN WEST OF NOTTOWAY.
Jun 18, 6:10 PM EDTTSTM WND DMG2 N Blackstone, VATREE DOWN ON BYPASS AROUND BLACKSTONE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WUUS51 KAKQ 182133
SVRAKQ
VAC111-135-147-182215-
/O.NEW.KAKQ.SV.W.0021.150618T2133Z-150618T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
533 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 615 PM EDT

* AT 533 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR RICE...OR 7 MILES SOUTHEAST OF LONGWOOD
  UNIVERSITY...AND MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  BLACKSTONE...CREWE...VICTORIA...KENBRIDGE...NOTTOWAY...
  BURKEVILLE...GREEN BAY...SPAINVILLE...WELLVILLE...BURKES TAVERN...
  OLIVEVILLE...SIMPLICITY...DOMINY CORNER...MURDOCKS...RUBERMOUNT...
  ARVINS STORE...IRBY...SCHOLFIELD...PATTERSONS STORE AND CLAY STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3728 7820 3720 7785 3688 7812 3710 7849
TIME...MOT...LOC 2133Z 300DEG 23KT 3722 7829 

$$

JM
2 follow-up statements
994 
WWUS51 KAKQ 182146
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT THU JUN 18 2015

VAC111-135-147-182215-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-150618T2215Z/
NOTTOWAY VA-LUNENBURG VA-PRINCE EDWARD VA-
546 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NOTTOWAY...NORTHEASTERN LUNENBURG AND SOUTHEASTERN PRINCE EDWARD
COUNTIES...

AT 545 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER BURKEVILLE...OR NEAR CREWE...MOVING SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
BLACKSTONE...CREWE...KENBRIDGE...NOTTOWAY...BURKEVILLE...GREEN BAY...
SPAINVILLE...WELLVILLE...CLAY STORE...BURKES TAVERN...OLIVEVILLE...
NORTH WELLVILLE...TWIN LAKES STATE PARK...DOMINY CORNER...MURDOCKS...
PRINCE EDWARD LAKE...THE FALLS...RUBERMOUNT...IRBY AND FERGUSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3710 7836 3727 7817 3720 7785 3693 7808
TIME...MOT...LOC 2145Z 300DEG 23KT 3718 7820 

$$

JM
523 
WWUS51 KAKQ 182206
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
606 PM EDT THU JUN 18 2015

VAC147-182215-
/O.CAN.KAKQ.SV.W.0021.000000T0000Z-150618T2215Z/
PRINCE EDWARD VA-
606 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE EDWARD
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3701 7822 3722 7803 3718 7787 3693 7808
TIME...MOT...LOC 2205Z 300DEG 27KT 3710 7803 

$$

VAC111-135-182215-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-150618T2215Z/
NOTTOWAY VA-LUNENBURG VA-
606 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL NOTTOWAY AND NORTHEASTERN LUNENBURG COUNTIES...

AT 605 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER BLACKSTONE...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
BLACKSTONE...VICTORIA...KENBRIDGE...NOTTOWAY...SPAINVILLE...THE
FALLS...WELLVILLE...IRBY...CLAY STORE...NORTH WELLVILLE...PATTERSONS
STORE...DOMINY CORNER AND MURDOCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3701 7822 3722 7803 3718 7787 3693 7808
TIME...MOT...LOC 2205Z 300DEG 27KT 3710 7803 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:49 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 18, 3:49 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT THU JUN 18 2015

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY IS POSITIONED OFF THE VIRGINIA ATLANTIC
COAST EXTENDING THROUGH THE CHESAPEAKE BAY. A WEAK COLD FRONT
MOVES THROUGH THE AREA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CHANCES FOR MORE SHOWERS/STORMS INCREASING THIS AFTN AS SHORTWAVE
ENERGY/MOISTURE STREAMS ACROSS THE REGION IN FLAT WLY FLOW ALOFT.
ABUNDANT INSTABILITY WILL HELP STORM INITIATION BUT STRONGEST
STORMS WILL STAY TO THE NORTH WHERE THE BEST DYNAMICS ARE LOCATED.
THE MAIN IMPACT/THREAT FROM STORMS WILL BE LOCALLY HEAVY DOWNPOURS
AND STRONG THUNDERSTORM WIND GUSTS. THE HEAVY RAINFALL COULD
PRODUCE MINOR FLOODING OF ROADWAYS IN LOW-LYING AREAS AND AREAS OF
POOR DRAINAGE. SHOWERS/STORMS ARE EXPECTED TO DIMINISH IN
INTENSITY BY THE EARLY OVERNIGHT HOURS...COMING TO AN END ALONG
THE COAST BEFORE DAYBREAK.

UPPER LEVEL CLOUDS LIMITED MAX HEATING POTENTIAL THIS AFTERNOON
WITH HIGHS TOPPING OUT AROUND 90 ACROSS MOST OF THE AREA. EXPECT
ANOTHER WARM NIGHT WITH LOW TEMPS REMAINING ABOVE 70.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AN UNSETTLED WEATHER PATTERN PERSISTS FRI THROUGH SAT NIGHT. A
SERIES OF SHORTWAVES EJECTING FROM THE REMNANTS OF TROPICAL
DEPRESSION BILL WILL STREAM INTO THE MID ATLANTIC REGION DUE TO
THE PERSISTENTLY FLAT WLY FLOW ALOFT. OVERALL...AFTN/EVENING
THUNDERSTORMS SHOULD BE ANTICIPATED EACH DAY WITH BRIEF DRY
PERIODS DURING THE MORNING HOURS. MAIN IMPACTS FROM CONVECTION
CONTINUES TO BE LOCALLY HEAVY RAINFALL (WHICH MAY LEAD TO MINOR
FLOODING) AND STRONG THUNDERSTORM WIND GUSTS. THE THREAT FOR
SEVERE TSTORMS IS LOW...ESPECIALLY SINCE THERE IS A LACK OF
FORCING AND/OR FRONTAL FEATURES TO SUPPORT SUFFICIENT LIFT.

MODELS COMING INTO GOOD AGREEMENT WITH THE TIMING AND POSITION OF
THE MOVEMENT OF THE REMNANTS OF TS BILL. EXPECT WIDESPREAD
SHOWERS AND THUNDERSTORMS SAT NIGHT INTO SUNDAY. HEAVY RAIN WILL
BE THE MAIN CONCERN ON SUNDAY.

WARM AND MUGGY CONDITIONS CONTINUE THROUGH THE WEEKEND WITH HIGHS
IN THE UPPER 80S TO LOW 90S. LOWS ALSO REMAIN UNCOMFORTABLE AS
TEMPS RANGE FROM THE LOW TO MID 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A WEAK UPPER TROUGH SETS UP OVER NEW ENGLAND INTO THE MID ATLANTIC
MONDAY AND THEN SLIP JUST OFFSHORE TUESDAY THROUGH THURSDAY PLACING
THE REGION IN A GENERAL NW UPPER FLOW IN THE LONG TERM. OCCASIONAL
DISTURBANCES TRACK FROM NW TO SE IN THE UPPER FLOW LATE MONDAY AND
AGAIN LATE TUESDAY. AT THE SURFACE A LEE TROF DEVELOPS OUT AHEAD OF
A WEAK COLD FRONT MONDAY WITH THE LATEST MODELS STALLING THE BOUNDARY
ACROSS THE NC/VA BORDER THROUGH TUESDAY AND WEDNESDAY. THIS WILL
BRING CHANCES FOR SHOWERS AND STORMS EACH DAY FROM MONDAY THROUGH
WEDNESDAY. EXACT TIMING OF ANY S/W IMPULSES ALONG THE BOUNDARY IS
RATHER PROBLEMATIC ATTM BUT BEST CHANCES FOR PRECIP LOOK TO BE
ACROSS CENTRAL/SOUTH CENTRAL VA...SOUTHEAST VA AND NC. UPSHOT WILL
BE TO CONTINUE CHC OR SLIGHT CHC POPS EACH DAY. THE UPPER RIDGES
BUILDS BACK IN FROM THE SW THURSDAY INTO FRIDAY WHICH WOULD RESULT
IN LESS CHANCES FOR PRECIP AND GRADUALLY BUILDING HEAT.

SUMMER HEAT CONTINUES MONDAY WITH HIGHS 85-90 ALONG THE COAST WITH
90-95 INLAND. LOWS 70-75.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE WARM FRONT THAT HAD BEEN SLIDING NORTH HAS CLEARED THE REGION
THIS AFTERNOON AND CEILINGS HAVE LIFTED TO VFR LEVELS. WITH THE
HEATING OF THE DAY...CU IS EXPECTED TO FORM AND COVERAGE IS
EXPECTED TO BE GREATEST FURTHER NORTH NEAR THE FRONTAL BOUNDARY.
HOWEVER...CONVECTION SHOULD BE LIMITED ACROSS THE REGION WITH THE
MODELS SHOWING THAT ANYTHING THAT WOULD DEVELOP WOULD BE LATER
THIS AFTERNOON AND INTO THE EVENING HOURS. RIGHT NOW THE BEST
CHANCES FOR TSTORMS LOOKS TO BE WEST AND SOUTH OF THE AREA. SO FOR
NOW HAVE JUST SHOWN SOME SCT/BKN CU AT THE TAF SITES.

FOR TONIGHT...OUT SIDE OF THE AREA OF CONVECTION...EXPECT VFR
CONDITIONS TO PREVAIL...WITH SOME HIGH CIRRUS AND SOME MID DECK
CLOUDS FLOATING THROUGH THE REGION. ON FRIDAY...THE FRONT TO THE
NORTH OVER PA AND NORTHERN PARTS OF THE OH VALLEY WILL BEGIN TO
SINK SOUTHWARD AND THIS COULD PROVIDE A BETTER CHANCE FOR
AFTERNOON CONVECTION...BUT RIGHT NOW EXPECT MAINLY VFR CONDITIONS.

OUTLOOK...THE FRONT WILL LIFT BACK NORTH OF THE AREA ON
SATURDAY...PUTTING THE ENTIRE REGION IN THE WARM SECTOR AND VFR
CONDITIONS ARE EXPECTED WITH REDUCED CHANCES FOR CONVECTION. ON
SUNDAY...THE REMNANTS OF BILL WILL SLIDE ACROSS THE AREA AND
MVFR/IFR CONDITIONS ARE POSSIBLE.

&&

.MARINE...
GENERALLY S TO SW FLOW AROUND 10 KT THIS AFTERNOON WILL BECOME MORE
SOUTHERLY AND INCREASE TO 10 TO 15 KT OVERNIGHT AS WEAK LOW PRESSURE
PASSES TO THE NORTH ACROSS THE DELMARVA. WINDS BECOME VARIABLE AND
MORE NORTH TO NORTHEAST FOR A BRIEF PERIOD FRI BEFORE TURNING TO A
SOUTHERLY FLOW FRI EVENING. THE PRES GRAD TIGHTENS SIGNIFICANTLY
LATE SAT INTO SUN AS THE REMNANT OF BILL TRACK TO THE NORTH. THIS
WILL RESULT IN INCREASING SOUTHERLY FLOW THROUGH THE WEEKEND AND
ESPECIALLY SAT NIGHT INTO SUNDAY AFTER RATHER LIGHT SOUTHERLY FLOW
FRIDAY. SCA CONDITIONS WILL BE POSSIBLE FROM LATE SATURDAY NIGHT
THROUGH SUNDAY WITH THE SOUTH WINDS. THE GRADIENT REMAINS IN PLACE
WITH STRONG SOUTH TO SOUTHWEST WINDS THROUGH SUNDAY NIGHT. THE
GRAD WEAKENS SOME MONDAY EXPECT OVER THE SOUTHERN WATERS WHERE SW
WINDS OF 15 KT OR GRATER MAY PERSIST UNTIL TUE MORNING.

WAVES OVER THE COASTAL WATERS WILL REMAIN AROUND 2 FT THROUGH THE
OVERNIGHT AND FRIDAY. OVER THE BAY WAVES OF 1 TO 2 FT ARE EXPECTED.
SEAS START TO BUILD SOME LATE SATURDAY AND MORE ON SATURDAY NIGHT AND
SUNDAY IN RESPONSE TO THE INCREASING SW WINDS. WAVES BUILD TO 2 TO
3 FT OVER THE BAY FROM SATURDAY AFTERNOON THROUGH SUNDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DAP
NEAR TERM...BMD/DAP
SHORT TERM...BMD/DAP
LONG TERM...JAO
AVIATION...ESS
MARINE...JAO
Hazardous weather outlook, Jun 18, 3:17 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT THU JUN 18 2015

ANZ637-MDZ021>025-NCZ017-102-VAZ048-060>062-064-066>069-075>078-
080>086-088>090-095-098>100-509>525-191930-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-DORCHESTER-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK-
OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
317 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AND WILL
CONTINUE INTO THE EVENING. SOME STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>016-030>032-VAZ065-079-087-092-093-096-097-191930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-MECKLENBURG-BRUNSWICK-GREENSVILLE-SOUTHAMPTON-
ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
317 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG
THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 4:03 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     ONANCOCK                37.71N  75.74W
06/15/2015                   ACCOMACK           VA   EMERGENCY MNGR

            SEVERAL TREES DOWN.

&&

EVENT NUMBER AKQ1500888

WRS
Special weather statement, Jun 18, 4:31 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT THU JUN 18 2015

VAZ060-061-182130-
CUMBERLAND-PRINCE EDWARD-
431 PM EDT THU JUN 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND
NORTHWESTERN PRINCE EDWARD COUNTIES BETWEEN 5 PM AND 6 PM...

AT 429 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR TOWER
HILL...OR NEAR BENT CREEK...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH...DIME SIZE HAIL...AND HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...FARMVILLE...LONGWOOD UNIVERSITY...HAMPDEN SYDNEY...
HAMPDEN SYDNEY COLLEGE...SUNNYSIDE...PROSPECT...DARLINGTON HEIGHTS...
GUINEA MILLS...ANGOLA...GRAYS SIDING...TRENTS MILL...ALLENS MILL...
BEAR CREEK LAKE STATE PARK...OAK FOREST...TUGGLE...STODDERT...
KINGSVILLE...ELAM AND HAWK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3726 7868 3734 7860 3739 7860 3740 7859
      3737 7858 3737 7857 3733 7851 3734 7847
      3757 7829 3753 7811 3746 7814 3744 7819
      3739 7822 3714 7852 3714 7858 3717 7863
      3719 7864 3720 7869
TIME...MOT...LOC 2029Z 300DEG 25KT 3746 7882

JM
Local storm report, Jun 18, 5:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     FARMVILLE               37.30N  78.40W
06/18/2015                   PRINCE EDWARD      VA   911 CALL CENTER

            TREE DOWN ON WEST 3RD ST

0512 PM     TSTM WND DMG     DARLINGTON HEIGHTS      37.20N  78.60W
06/18/2015                   PRINCE EDWARD      VA   911 CALL CENTER

            TREE FALLING DOWNED TRANSFORMER AND RESULT IN A SMALL
            BRUSH FIRE

&&

EVENT NUMBER AKQ1500889 AKQ1500890

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:08 PM EDTSpecial Weather StatementAKQMecklenburg52 min
Jun 17, 10:58 PM EDTSpecial Weather StatementAKQLouisa47 min
Jun 17, 11:42 PM EDTSpecial Weather StatementAKQHanover48 min
Jun 18, 12:00 AM EDTSpecial Weather StatementAKQLouisa45 min
Jun 18, 12:30 AM EDTSpecial Weather StatementAKQKing William45 min
Jun 18, 12:38 AM EDTSpecial Weather StatementAKQAmelia, Brunswick, Lunenburg, Mecklenburg, Nottoway, Prince Edward52 min
Jun 18, 12:42 AM EDTSpecial Weather StatementAKQCaroline, Fluvanna, Goochland, Louisa33 min
Jun 18, 1:11 AM EDTSpecial Weather StatementAKQGoochland, Hanover, Powhatan34 min
Jun 18, 1:28 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway, Prince George and 2 more32 min
Jun 18, 1:49 AM EDTSpecial Weather StatementAKQBrunswick, Charles City, Dinwiddie, Greensville, Henrico, James City and 8 more26 min
Jun 18, 2:16 AM EDTSpecial Weather StatementAKQBrunswick, Charles City, Dinwiddie, Greensville, James City, Prince George and 7 more29 min
Jun 18, 4:31 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward59 min
Jun 18, 4:47 PM EDTSevere Thunderstorm WarningAKQCumberland, Prince Edward58 min
Jun 18, 6:09 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Lunenburg, Nottoway51 min
Jun 18, 6:56 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia64 min
Jun 18, 7:13 PM EDTSpecial Weather StatementAKQLunenburg47 min
Jun 18, 7:29 PM EDTSevere Thunderstorm WarningAKQAccomack46 min
Jun 18, 7:31 PM EDTSpecial Marine WarningAKQ59 min
Jun 18, 7:59 PM EDTSpecial Weather StatementAKQNorthumberland46 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.